Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 6, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 8, 2012, 10:04 PM CST for Winston County, Mississippi. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 8, 2012, 10:04 PM CST (04:04 UTC)
- Expired
- Jan 8, 2012, 10:45 PM CST
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Winston County, MS
The radar
The Columbus AFB radar (KGWX), 111 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 8, 10:10 PM CST | TSTM WND DMG | Noxapater, MS | SCATTERED TREES BLOWN DOWN THROUGHOUT TOWN. A FEW INSTANCES OF TRAMPOLINES BLOWN UP INTO TREES NOTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 584 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
687
WUUS54 KJAN 090404
SVRJAN
MSC159-090445-
/O.NEW.KJAN.SV.W.0006.120109T0404Z-120109T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1004 PM CST SUN JAN 8 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF LOUISVILLE...
* UNTIL 1045 PM CST
* AT 1003 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES SOUTHWEST OF CENTER RIDGE MOVING NORTHEAST AT 25 MPH. THIS
STORM HAS A HISTORY OF PRODUCING POWER OUTAGES AND WIND DAMAGE.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CENTER RIDGE BY 1025 PM CST...
LOUISVILLE AND VERNON BY 1035 PM CST...
MILLCREEK AND BETHEDEN BY 1045 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3316 8908 3329 8882 3300 8881 3293 8901
3293 8929
TIME...MOT...LOC 0403Z 233DEG 21KT 3295 8916
$$
402 follow-up statements
610
WWUS54 KJAN 090413
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1013 PM CST SUN JAN 8 2012
MSC159-090445-
/O.CON.KJAN.SV.W.0006.000000T0000Z-120109T0445Z/
WINSTON MS-
1013 PM CST SUN JAN 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR WINSTON COUNTY...
AT 1013 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NOXAPATER MOVING NORTHEAST AT 25 MPH AND IT HAS A
HISTORY OF PRODUCING WIND DAMAGE AND POWER OUTAGES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CENTER RIDGE BY 1025 PM CST...
VERNON AND LOUISVILLE BY 1030 PM CST...
MILLCREEK AND BETHEDEN BY 1045 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3316 8908 3329 8882 3300 8881 3293 8901
3293 8929
TIME...MOT...LOC 0413Z 233DEG 21KT 3299 8909
$$
40076
WWUS54 KJAN 090448
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1048 PM CST SUN JAN 8 2012
MSC159-090457-
/O.EXP.KJAN.SV.W.0006.000000T0000Z-120109T0445Z/
WINSTON MS-
1048 PM CST SUN JAN 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR WINSTON COUNTY HAS EXPIRED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
AS IT PASSED SOUTHEAST OF MILLCREEK. THE STORM WAS BELOW SEVERE
LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3316 8908 3329 8882 3300 8881 3293 8901
3293 8929
TIME...MOT...LOC 0413Z 233DEG 21KT 3299 8909
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 9:10 PM CST, 54 minutes earlier.
Area forecast discussion, Jan 8, 9:10 PM CST, 54 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 910 PM CST SUN JAN 8 2012 .UPDATE...RAISED LOWS ACROSS THE REGION FOR TONIGHT AS DEW POINTS CONTINUE TO HANG IN THE UPPER 50S/LOW 60S ACROSS MOST AREAS ACCOMPANIED BY ABUNDANT MID/UPPER LEVEL CLOUD COVER STREAMING IN FROM THE WEST. AS FOR FOG...THINK THE BEST CHANCE FOR PERSISTENT DENSE FOG WILL BE ACROSS CENTRAL/NORTHERN ZONES LATER TONIGHT IN VICINITY OF THE STALLED FRONTAL BOUNDARY. WILL KEEP AN EYE ON THIS AS WE HEAD INTO THE LATE EVENING HOURS FOR A POSSIBLE DENSE FOG ADVISORY FOR THE LATE NIGHT HOURS. AS FOR POPS...LOWERED POPS ALONG THE HWY 82 CORRIDOR RAISING POPS ALONG AND SOUTH OF I-20 EAST OF JACKSON WHERE CONVECTION IS ONGOING. ELEVATED INSTABILITY OF 200-400J/KG IN VICINITY OF THE STALLED BOUNDARY IS CONTRIBUTING TO STUBBORN/ISOLATED THUNDERSTORM DEVELOPMENT EAST OF I-55...A COUPLE OF WHICH HAVE BECOME RATHER POTENT. WE SHOULD SEE THE STRONG/SEVERE POTENTIAL CONTINUE TO DWINDLE THROUGH THE NIGHT BUT A ROGUE SEVERE STORM ISN'T OUT OF THE QUESTION. PRIMARY RISK WITH ANYTHING THAT DEVELOPS WILL BE HAIL AND GUSTY WINDS. UPDATED PRODUCTS HAVE BEEN POSTED. UPDATED AVIATION DISCUSSION BELOW. /BK/ && .PREV DISCUSSION... /ISSUED 323 PM CST SUN JAN 8 2012/ SHORT TERM...TODAY THROUGH EARLY WEDNESDAY MAIN FOCUS WILL BE ON NEARLY STALLED BOUNDARY EVOLUTION TO OUR NORTH AND THE RISK FOR STRONG/SEVERE THUNDERSTORMS TUESDAY AFTERNOON/NIGHT. HAVE WARMED MAX HIGHS A TOUCH ACROSS SOME AREAS FROM THIS MORNINGS PREVIOUS THINKING AS BREAKS IN THE CLOUDS HAVE ALLOWED FOR MORE INSOLATION THAN EXPECTED. KGLH CONTINUES TO BE ON THE COOL SIDE OF THE BOUNDARY WITH TEMPS STILL REMAINING IN THE UPPER 50S. BOUNDARY WILL REMAIN NEARLY STATIONARY AS LOW TO MID-LVL FLOW REMAINS PARALLEL THROUGH TONIGHT. THE BOUNDARY IS THEN PROGGED TO OOZE SOUTH THROUGH EARLY MORNING MONDAY WITH HELP OF STRENGTHENING PRESSURE GRADIENT FROM NORTH AS SFC CYCLOGENESIS COMMENCES ACROSS THE NWRN GULF. PATCHY AREAS OF FOG WERE ADDED FOR MONDAY MORNING AS SREF PROBS AND LOW DEWPOINT DEPRESSION INDICATE GOOD DEVELOPMENT POTENTIAL. WEAK TO MODERATE ISENTROPIC UPGLIDE WILL ALLOW FOR SCATTERED SHOWERS AND A FEW THUNDERSTORMS TO PERSIST THIS AFTERNOON AND CONTINUE THROUGH TOMORROW NIGHT WITH ADDITIONAL HELP OF SW/V PASSAGE. RAIN SHOWER AND THUNDERSTORM COVERAGE LOOKS TO EXPAND MONDAY AFTERNOON WITH INCREASING DIVERGENCE ALOFT COUPLED WITH 500-1000 J/KG MUCAPE ACROSS CNTRL AND SRN AREAS. WITH PWATS NEAR 1.3 IN...ONE INCH PER HOUR RAINFALL RATES COULD OCCUR DUE TO SLOW STORM MOTION OF SHOWER/EMBEDDED THUNDERSTORM CLUSTERS. BY TUESDAY MORNING...ONGOING SHOWERS LOOK TO BE OCCURRING AS SMALL SHORTWAVE ENERGY EJECTS AHEAD OF CUT-OFF H5 LOW AND SFC LOW MOVES INLAND ACROSS THE SABINE RIVER VALLEY. IN RESPONSE...LOW-LVL WINDS WILL BACK AND INCREASE SIGNIFICANTLY...DRAWING A TONGUE OF H85 325 K THETA-E AIR NRD UNDERNEATH EXIT REGION OF H25 CYCLONIC-CURVED 110 KT DIFFLUENT JETSTREAK BY TUESDAY AFTERNOON. SFC-BASED INSTABILITY WILL INITIALLY BE LOW THROUGH THE DAY TUESDAY WITH 300-900 J/KG POOLED ALONG THE FRONT WHICH LOOKS TO BE SITUATED ACROSS MS RIVER TUESDAY AFTERNOON. LATEST MODEL RUNS HAVE SLOWED THE FRONT ~6 HOURS WHICH MAY ALLOW FOR SOME SFC STABILIZATION ALONG ERN AREAS BEFORE THE BEST FORCING REACHES THIS AREA. HOWEVER...THE STRONG DYNAMICS SHOULD BE ABLE TO MAKE UP FOR THE LACK OF DEEPER THERMODYNAMIC SUPPORT. ATTM...A SQUALL LINE WITH POTENTIALLY DAMAGING WINDS APPEARS TO BE THE LIKELY STORM MODE AND RESPECTIVE RISK. INSTABILITY AND 0-1 KM HELICITY FIELDS APPEAR TO SPATIALLY DISJOINTED FOR THE MENTION OF A TORNADO OR TWO IN HWO ATTM...BUT PLEASE STAY TUNED FOR UPDATES. THE FRONT WILL QUICKLY PUSH THROUGH BY WEDNESDAY MORNING...ENDING STRONG TO SEVERE TSTORM RISK AS SOME LINGERING LIGHT SHOWERS AND LOW CLOUDS HOLD ON. FOR FORECAST MATTERS...MAV POPS WERE FOLLOWED FOR TONIGHT AND THEN BUMPED UP DURING THE DAY PERIOD MONDAY. MAV POPS WERE ADJUSTED ABOVE GUIDANCE BOTH PERIODS TUESDAY GIVEN STRONG FORCING AND SOLID MOISTURE TRANSPORT WITH SOME INCREASES TO QPF FIELDS ALSO. MAV LOW TEMPS TONIGHT AND TUESDAY WERE BUMPED UP SLIGHTLY GIVEN EXPECTED DEWPOINT FIELD EVOLUTION AND CLOUD COVER. MAV HIGHS WERE GENERALLY FOLLOWED WITH SOME MINOR TWEAKS. /ALLEN/ LONG TERM...COMPUTER MODELS CONTINUE TO AGREE ON AN ACTIVE WEATHER PERIOD ACROSS THE FORECAST AREA THROUGH AT LEAST MID WEEK...BUT DIVERGE IN THEIR SOLUTIONS FOR THE REMAINDER OF THE WORK WEEK AND INTO NEXT WEEKEND. FOR THURSDAY THROUGH NEXT SUNDAY... MODEL AGREEMENT GOES OUT THE WINDOW. BOTH THE GFS AND EUROPEAN DEVELOP A SURFACE LOW AND PUSH IT EAST OVER THE GULF OF MEXICO...BUT TIMING AND PLACEMENT ARE OFF QUITE A BIT. WILL STAY CLOSE TO THE GFS...WHICH IS FASTER AND FURTHER NORTH WITH THE LOW...BRINGING RAIN BACK TO THE REGION THURSDAY THROUGH FRIDAY AND CLEARING OUT BY NEXT WEEKEND...BUT WILL PUT NO CONFIDENCE IN IT AS THIS IS STILL A GOOD WAYS OUT. /19/ && .AVIATION... A TREND TOWARD IFR/LIFR CIG/VSBY IS XPCTD ACROSS THE REGION TONIGHT...WITH THE BEST CHANCE FOR MVFR/VFR CONDS THRU THE NIGHT ACROSS SOUTHERN MS. LIGHT RAIN/EMBEDDED TS IS PLAGUING AREAS ALONG/S OF I-20 E OF I-55 TONIGHT AND THIS IS XPCTD TO CONTINUE TO FOR THE NEXT COUPLE HRS BEFORE GRADUALLY SHIFTING E AROUND MIDNIGHT. SHWR ACTIVITY WILL TRY AND PICK UP AROUND DAYBREAK ALONG/W OF THE MS RIVER WITH THIS ACTIVITY BECOMING SCT ACROSS A GOOD PORTION OF THE REGION DURING THE DAY MON AS THE FRONTAL BOUNDARY REMAINS STALLED ACROSS THE DEEP SOUTH. SFC WINDS WILL BE LGT AND NRLY/NERLY NORTH OF THE BOUNDARY AND SRLY/SERLY SOUTH OF THE BOUNDARY. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 57 67 55 69 / 78 94 80 100 MERIDIAN 56 70 54 67 / 77 86 58 98 VICKSBURG 57 61 54 70 / 71 99 91 99 HATTIESBURG 59 74 59 71 / 56 63 70 98 NATCHEZ 58 67 58 70 / 41 100 99 98 GREENVILLE 51 58 50 65 / 54 82 67 100 GREENWOOD 55 61 51 67 / 54 82 57 88 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BK
Hazardous weather outlook, Jan 8, 2:58 PM CST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 258 PM CST SUN JAN 8 2012 ARZ074-075-LAZ007>009-MSZ018-019-025>046-092100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- 258 PM CST SUN JAN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... PORTIONS OF NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY A FEW STRONG TO SEVERE STORMS...ALONG WITH LOCALLY HEAVY RAINFALL... WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING AS A STRONG STORM SYSTEM MOVES ACROSS THE OUTLOOK AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ015-016-023>026-MSZ047>066-072>074-092100- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 258 PM CST SUN JAN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND MONDAY AREAS OF FOG REDUCING VISIBILITY TO AROUND ONE QUARTER OF A MILE WILL BE POSSIBLE AFTER MIDNIGHT TONIGHT AND LASTING UNTIL AROUND 9 AM MONDAY MORNING. THE MOST LIKELY AREAS OF DENSE FOG DEVELOPMENT WILL BE THE SOUTHERN HALF OF THE ARKLAMISS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY A FEW STRONG TO SEVERE STORMS...ALONG WITH LOCALLY HEAVY RAINFALL... WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING AS A STRONG STORM SYSTEM MOVES ACROSS THE OUTLOOK AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Local storm report, Jan 8, 4:37 PM CST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CST SUN JAN 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL COLLINS 31.64N 89.56W
01/08/2012 E1.25 INCH COVINGTON MS LAW ENFORCEMENT
REPORTED AT THE INTERSECTION OF HIGHWAY 49 AND COLD
SPRINGS ROAD.
&&
TARVERSpecial weather statement, Jan 8, 4:55 PM CST, 5 hours 9 minutes before
MSZ055-082325- SIMPSON MS- 455 PM CST SUN JAN 8 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 455 PM CST SUN JAN 8 2012 ...STRONG STORM MOVING EAST TOWARD MENDENHALL AREA... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 MPH WINDS WAS LOCATED 6 MILES WEST OF MENDENHALL AT 454 PM CST...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN SIMPSON COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3204 8967 3191 8967 3186 9003 3204 9008 TIME...MOT...LOC 2254Z 256DEG 15KT 3197 8995 40
Special weather statement, Jan 8, 8:03 PM CST, 2 hours 1 minute before
MSZ066-090245-
JONES MS-
803 PM CST SUN JAN 8 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
803 PM CST SUN JAN 8 2012
...LARGE STORM PRODUCING HEAVY RAINS MOVING INTO ELLISVILLE...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 5 MILES NORTH OF MOSELLE AT 801 PM CST...MOVING EAST AT 20
MPH. THIS LARGE STORM WILL BE CROSSING ELLISVILLE THROUGH 9 PM WITH
1 TO 2 INCHES OF RAIN LIKELY PRODUCING PONDING OF WATER ON ROADS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THIS STORM.
PEOPLE IN CENTRAL JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3147 8939 3165 8940 3168 8938 3173 8894
3149 8894
TIME...MOT...LOC 0201Z 264DEG 16KT 3158 8929
40Special weather statement, Jan 8, 8:08 PM CST, 1 hour 56 minutes before
MSZ049-050-090250- SCOTT MS-RANKIN MS- 808 PM CST SUN JAN 8 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 808 PM CST SUN JAN 8 2012 ...STRONG STORM MOVING NORTHEAST INTO LEESBURG... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 MPH WINDS WAS LOCATED 4 MILES NORTH OF PELAHATCHIE AT 806 PM CST... MOVING NORTHEAST AT 25 MPH. BRIEF HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THIS STORM AS IT CROSSES LEESBURG BY 830PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHEASTERN RANKIN AND NORTHWESTERN SCOTT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3257 8975 3258 8935 3228 8979 3239 8997 TIME...MOT...LOC 0206Z 228DEG 21KT 3239 8979 40
Special weather statement, Jan 8, 9:08 PM CST, 56 minutes before
MSZ066-090335-
JONES MS-
908 PM CST SUN JAN 8 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
908 PM CST SUN JAN 8 2012
...CLUSTER OF STORMS WITH HEAVY RAIN MOVING NORTHEAST INTO LAUREL...
A CLUSTER OF THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAINFALL
OF 1 TO 2 INCHES WAS LOCATED 2 MILES SOUTHWEST OF LAUREL AT 906 PM
CST...MOVING NORTHEAST AT 20 MPH.
CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THESE STORMS
ALONG WITH PONDING OF WATER ON ROADWAYS.
PEOPLE IN NORTHERN JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3160 8895 3155 8917 3170 8930 3181 8922
3182 8894
TIME...MOT...LOC 0306Z 233DEG 19KT 3168 8915
40Local storm report, Jan 8, 9:24 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
924 PM CST SUN JAN 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG LENA 32.59N 89.59W
01/08/2012 LEAKE MS LAW ENFORCEMENT
ROOF PARTIALLY BLOWN OFF A HOUSE. METAL ON POWER LINES IN
THE CITY OF LENA.
&&
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 7:06 PM CST | Flash Flood Warning | JAN | Covington | 26 days |
| Jan 8, 8:03 PM CST | Special Weather Statement | JAN | Jones | 42 min |
| Jan 8, 8:08 PM CST | Special Weather Statement | JAN | Scott | 42 min |
| Jan 8, 8:13 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott | 47 min |
| Jan 8, 8:42 PM CST | Severe Thunderstorm Warning | JAN | Leake | 48 min |
| Jan 8, 9:08 PM CST | Special Weather Statement | JAN | Jones | 27 min |
| Jan 8, 9:29 PM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 31 min |
| Jan 8, 10:32 PM CST | Special Weather Statement | JAN | Leake | 28 min |
| Jan 8, 11:00 PM CST | Severe Thunderstorm Warning | JAN | Winston | 45 min |
| Jan 8, 11:07 PM CST | Special Weather Statement | JAN | Clarke | 28 min |
| Jan 8, 11:10 PM CST | Special Weather Statement | JAN | Noxubee | 30 min |
| Jan 9, 5:04 AM CST | Dense Fog Advisory | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clay and 33 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.